i’m beginning prednisone
AnonymousJuly 31, 2008 at 9:03 pm
so i saw the neurologist today– he confirmed that i have gotten worse– nerve studies were done, etc…
he feels that if 5 days of ivig not only had no effect, but that i actually got worse– its not working, at least not at this juncture.
he wants to try 60 mg of prednisone daily, to get the disease under control– and to reconsider ivig at a later time.
he understands the side effects and doesn’t propose it long term– but has convinced me that its the right course of action at this time. he is optimistic…
he told me that prednisone works approximately 90% of the time while ivig works 50%–
i feel good about him– i have checked around and it seems that he is the one recommended for my part of the country.
additionally, the clinic lent me a rollator today– how nice.
wish me luck.
AnonymousAugust 1, 2008 at 11:55 am
Good morning Alice-hope you are doing ok. Long term prednisone, yes, has bad side effects. Short term, yah, weight gain, increased appetite,”chipmunk cheeks and buffalo hump”, but hopefully increased energy and decreased pain for you. Also insomnia problems. I could always tell when my mom’s prednisone was increased-she would be whistling and cleaning the house like a mad woman!!!:D Emma
AnonymousAugust 1, 2008 at 12:08 pm
Glad to hear you have a treatment plan.. The side effects are pretty much as others have stated.. Perhaps for me, the biggest side effect sleeping/irratability.. Although, I pretty much blame any time I am cranky on the pred!:rolleyes: I’m on a slightly different version of prednisone (methylprednisilone sp?), but think it acts somewhat similiar…Too bad about the ivig, but good that there are other options for us… Good luck, and let us know regarding progress…..dean
August 1, 2008 at 12:11 pm
Sorry the ivig did not work. It does not always work the first time for some. Perhaps you have the progressive type of cidp. The prednisone is a good idea. Some docs do it in conjunction with the ivig. Some docs do solumedrol and ivig, in addition to cell cept for really hard cases. Also, prednisone does cause leg weakness in some so don’t be nervous if you have sudden weakness. Good luck, I am glad your doc is so attentive.
Dawn Kevies mom
August 1, 2008 at 12:19 pm
That is the same dose as my Prednisone. I hope it helps, I’ve been using it for 2 weeks and also had a 3 day IVIG treatment squeezed in. It has certainly given me more energy, but it has not helped my walking. I split my dosage 30mg at breakfast & 30mg at lunch so I have food in my stomach when taking.
Let us know if your muscle strength or energy level (or both) are increased…..oh, and good luck sleeping thru the night with that stuff.
AnonymousAugust 1, 2008 at 12:35 pm
i already feel less numbness in my hands! awoke in the middle of the night and was amazed…
and yes, i awoke in the middle of the night 😉 guess that’s “trouble sleeping” aspect. i’ll live with it… if it helps me.
although i feel i’m on speed, i feel better all the way around… its new so lets see. i have hope–
i would be so happy to hear other’s experiences on prednisone– please share with as much detail as you can muster 🙂
AnonymousAugust 1, 2008 at 12:43 pm
Hey Alice,I am keeping my fingers crossed that the pred will work for you. It is great that your doc seems thorough and on top of things. One step forward at a time. Sometimes I feel like we have to just keep fighting for ourselves.
just a thought, when I was on pred my doc had me taking a low dose of fossamax every day to help combat any bone loss and also prevacid for any stomach irritation. Now i know that may seem overly cautious, but I figured it was worth being careful.
just food for thought
I had none of the mentioned side effects from the pred but got the worst ever acne. 8 to 10 Big, painful cysts between my eyebrows. They went away but left horrible scars. When I was out once someone asked me if I had been in a car accident! 😮 Its wierd what these drugs can do.
AnonymousAugust 1, 2008 at 12:59 pm
Alice-in the beginning, I started on the Calcium 600 with D and took 3 a day-that’s what the neuro wanted me to take to counteract the bone loss from taking prednisone and I had a baseline bone density X-R-just an x-ray, no prep or dyes or pain. I won’t go into the prednisone and me-I want others to share their positive stories with you, OK? Take good care
AnonymousAugust 2, 2008 at 5:48 am
Hi ya Alice,
good on ya for staying positive about your new treatment plan. Positiveness is so important but so to is staying in tune with how your body is really going. Our minds can be jsut as strong and play funny games on us as well, ie justifying any weakness on maybe a strenuous or overactive day etc. A basic rule of thumb i use (my neuro told me this) is if i have 3 days of increased weakness even if it is very gradual to get in touch with him. Hang in there and all the best
(agree you should proabaly be on a calcium sup)
(I have done o pred and for last 9 mths on slightly different plan – pulse methylpred – so have had increased appetite (so crappy weight gain), major hair thinning (is growing back all super curly and frizzy now) mild acne (although seems alot for me as never really had that before) insomnia (have learned to manage in a number of ways) irritability (but am sure can blame that on the hubby too if i think about it for long enough!!!!!!!)
Seems to be all good on the increase strength side etc so will accept that for now.
AnonymousAugust 2, 2008 at 11:52 am
marjie, emma and kiwi chick–
i’ll take to heart your comments and experience–
i’ll be writing on my prednisone experience on my other post for now on– the one entitled, “i’m going to post my prednisone experience journal style”
and i look forward to your support and feedback…
glad you all are there.
You must be logged in to reply to this topic.